Alert archive / California / High Wind Warnings in 2009

High Wind Warning 17, NWS Las Vegas, NV

December 6, 2009Inyo County, California

NWS Las Vegas, NV issued this high wind warning at Dec 6, 2009, 3:58 AM PST for Inyo County, California. It took effect at Dec 6, 2009, 10:00 AM PST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 6, 2009, 3:58 AM PST (11:58 UTC)
In effect from
Dec 6, 2009, 10:00 AM PST
Expired
Dec 6, 2009, 10:00 PM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

What was reported inside it

TimeReportWhereRemark
Dec 6, 4:00 PM PSTNON-TSTM WND GST 623 Wsw Independence, CAA 62 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 2 AT AN ELEVATION OF 4842 FEET.
Dec 6, 4:20 PM PSTNON-TSTM WND GST 69Sierra Rotors 01, CAA 69 MPH WIND GUST WAS MEASURED AT SIERRA ROTORS SITE NUMBER 1 AT AN ELEVATION OF 5697 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 061158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
358 AM PST SUN DEC 6 2009

CAZ519-061900-
/O.UPG.KVEF.HW.A.0013.091206T1800Z-091207T0600Z/
/O.NEW.KVEF.HW.W.0017.091206T1800Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
358 AM PST SUN DEC 6 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

WEST WINDS WILL INCREASE THIS MORNING AND CONTINUE TO BE VERY
STRONG ACROSS THE SIERRA CREST AND UPPER SLOPES THROUGHOUT THE
AFTERNOON AND EVENING. WIND SPEEDS BETWEEN 50 AND 60 MPH WITH GUSTS
UP TO 80 MPH WILL OCCUR AT TIMES NEAR THE CREST AND AT ELEVATIONS
ABOVE 7000 FEET. WINDS WILL GRADUALLY DECREASE LATE TONIGHT AND
EARLY MONDAY MORNING WITH THE ONSET OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IN THE HIGH ELEVATIONS MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF
AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

NVZ018-019-061900-
/O.UPG.KVEF.HW.A.0013.091207T0000Z-091207T1200Z/
/O.NEW.KVEF.WI.Y.0049.091207T0000Z-091207T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
358 AM PST SUN DEC 6 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS...RED ROCK CANYON... AND THE
SHEEP RANGE WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST MONDAY. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN
EFFECT.

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE
MUCH OF TONIGHT. RED ROCK CANYON CAN EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH AT
TIMES. THE HIGHER PEAKS WILL SEE GUSTS TO 65 MPH. WINDS WILL THEN
DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JA
4 follow-up statements
000 
WWUS75 KVEF 061858
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1058 AM PST SUN DEC 6 2009

CAZ519-070300-
/O.CON.KVEF.HW.W.0017.000000T0000Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1058 AM PST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE EASTERN SIERRA SLOPES.

WEST WINDS WILL INCREASE AND CONTINUE TO BE VERY STRONG ACROSS THE
SIERRA CREST AND UPPER SLOPES THROUGHOUT THE AFTERNOON AND
EVENING. WINDS GUSTS UP TO 60 MPH HAVE BEEN MEASURED NEAR MAMMOTH
LAKES AND EXPECT THESE WINDS TO MOVE SOUTHWARD INTO THE FORECAST
AREA. WIND SPEEDS BETWEEN 50 AND 60 MPH WITH GUSTS UP TO 80 MPH
WILL OCCUR AT TIMES NEAR THE CREST AND AT ELEVATIONS ABOVE 7000
FEET. WINDS WILL GRADUALLY DECREASE LATE TONIGHT AND EARLY MONDAY
MORNING WITH THE ONSET OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IN THE HIGH ELEVATIONS MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS
OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

CAZ522-523-070300-
/O.EXA.KVEF.WI.Y.0049.091207T0000Z-091207T1200Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN
1058 AM PST SUN DEC 6 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST MONDAY FOR DEATH VALLEY NATIONAL PARK AND THE WESTERN MOJAVE DESERT.

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE WESTERN MOJAVE
DESERT AND DEATH VALLEY NATIONAL PARK AND CONTINUE MUCH OF TONIGHT.
DEATH VALLEY NATIONAL PARK CAN EXPECT TO EXPERIENCE SUSTAINED
WINDS BETWEEN 25 AND 35 MPH WITH GUSTS AROUND 45 MPH AT TIMES. THE
HIGHER PEAKS IN THE AREA WILL SEE GUSTS TO 55 MPH. WINDS WILL THEN
DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ018-019-070300-
/O.CON.KVEF.WI.Y.0049.091207T0000Z-091207T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1058 AM PST SUN DEC 6 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST MONDAY FOR THE SHEEP RANGE...SPRING MOUNTAINS...AND RED
ROCK CANYON. 

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE
MUCH OF TONIGHT. RED ROCK CANYON CAN EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH AT
TIMES. THE HIGHER PEAKS WILL SEE GUSTS TO 65 MPH. WINDS WILL THEN
DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LINDAMAN
000 
WWUS75 KVEF 062226
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 PM PST SUN DEC 6 2009

CAZ519-070600-
/O.CON.KVEF.HW.W.0017.000000T0000Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
226 PM PST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE EASTERN SIERRA SLOPES. 

WEST WINDS WILL INCREASE AND CONTINUE TO BE VERY STRONG ACROSS
THE SIERRA CREST AND UPPER SLOPES THROUGHOUT THE EVENING. WINDS
GUSTS UP TO 70 MPH HAVE BEEN MEASURED NEAR MAMMOTH LAKES AND
EXPECT THESE WINDS TO MOVE SOUTHWARD INTO THE WARNING AREA. WIND
SPEEDS BETWEEN 50 AND 60 MPH WITH GUSTS UP TO 80 MPH WILL OCCUR AT
TIMES NEAR THE CREST AND AT ELEVATIONS ABOVE 7000 FEET. WINDS WILL
GRADUALLY DECREASE LATE TONIGHT AND EARLY MONDAY MORNING WITH THE
ONSET OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IN THE HIGH ELEVATIONS MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS
OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

CAZ522-523-NVZ018-019-070630-
/O.CON.KVEF.WI.Y.0049.091207T0000Z-091207T1200Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...
THE TOWN OF MT CHARLESTON
226 PM PST SUN DEC 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR DEATH
VALLEY NATIONAL PARK...THE WESTERN MOJAVE DESERT...THE SHEEP
RANGE...THE SPRING MOUNTAINS...AND RED ROCK CANYON.

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE
MUCH OF TONIGHT. RED ROCK CANYON CAN EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH AT
TIMES. THE HIGHER PEAKS WILL SEE GUSTS TO 65 MPH.

WINDS IN THE WESTERN MOJAVE DESERT AND DEATH VALLEY NATIONAL PARK
WILL BE BETWEEN 2O AND 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL
THEN DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LINDAMAN
000 
WWUS75 KVEF 070150
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 PM PST SUN DEC 6 2009

CAZ519-070600-
/O.CON.KVEF.HW.W.0017.000000T0000Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
550 PM PST SUN DEC 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE EAST SLOPE OF THE
SOUTHERN SIERRA UNTIL 10 PM PST THIS EVENING.

WEST WINDS WILL INCREASE AND CONTINUE TO BE VERY STRONG ACROSS
THE SIERRA CREST AND UPPER SLOPES THROUGHOUT THE EVENING. WINDS
GUSTS UP TO 70 MPH HAVE BEEN MEASURED NEAR MAMMOTH LAKES AND
EXPECT THESE WINDS TO MOVE SOUTHWARD INTO THE WARNING AREA. WIND
SPEEDS BETWEEN 50 AND 60 MPH WITH GUSTS UP TO 80 MPH WILL OCCUR
AT TIMES NEAR THE CREST AND AT ELEVATIONS ABOVE 7000 FEET. WINDS
WILL GRADUALLY DECREASE LATE TONIGHT AND EARLY MONDAY MORNING
WITH THE ONSET OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IN THE HIGH ELEVATIONS MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS
OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

CAZ520-071200-
/O.EXA.KVEF.WI.Y.0049.000000T0000Z-091207T1200Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
550 PM PST SUN DEC 6 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 4 AM PST
MONDAY.

LOCALLY STRONG WEST WINDS AREA POSSIBLE NEAR AND BELOW CANYON
OPENINGS WEST OF HIGHWAY 395 TONIGHT. WIND SPEEDS WILL BE BETWEEN
30 AND 40 MPH WITH GUSTS UP TO 55 MPH. 

WINDS WILL THEN DECREASE EARLY MONDAY MORNING WITH THE ONSET OF
SNOW AND RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ522-523-NVZ018-019-071200-
/O.CON.KVEF.WI.Y.0049.000000T0000Z-091207T1200Z/
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BARSTOW...DAGGETT...FT IRWIN...
THE TOWN OF MT CHARLESTON
550 PM PST SUN DEC 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE CLARK COUNTY
MOUNTAINS...NORTHWEST SAN BERNARDINO COUNTY AND DEATH VALLEY
NATIONAL PARK UNTIL 4 AM PST MONDAY.

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE
MUCH OF TONIGHT. RED ROCK CANYON CAN EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH AT
TIMES. THE HIGHER PEAKS WILL SEE GUSTS TO 65 MPH.

WINDS IN THE WESTERN MOJAVE DESERT AND DEATH VALLEY NATIONAL PARK
WILL BE BETWEEN 2O AND 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL
THEN DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
000 
WWUS75 KVEF 070553
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 PM PST SUN DEC 6 2009

CAZ519-070700-
/O.EXP.KVEF.HW.W.0017.000000T0000Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
953 PM PST SUN DEC 6 2009

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING FOR
THE EAST SLOPES OF THE SOUTHERN SIERRA.

LOCALLY STRONG WEST WINDS THAT DEVELOPED ALONG THE LEE OF THE
SOUTHERN SIERRA DURING THE LATE AFTERNOON AND EARLY EVENING HAVE
DIMINISHED. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10
PM PST.

$$

CAZ520-522-070700-
/O.CAN.KVEF.WI.Y.0049.000000T0000Z-091207T1200Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
953 PM PST SUN DEC 6 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE OWENS VALLEY AND DEATH VALLEY NATIONAL PARK.

THE LOCALLY STRONG WEST TO NORTHWEST WINDS THAT DEVELOPED DURING
THE LATE AFTERNOON AND EARLY EVENING HAVE DIMINISHED. THE WIND
ADVISORY THAT WAS IN EFFECT UNTIL 4 AM MONDAY HAS BEEN CANCELLED.

$$

CAZ523-NVZ018-019-071200-
/O.CON.KVEF.WI.Y.0049.000000T0000Z-091207T1200Z/
WESTERN MOJAVE DESERT-SHEEP RANGE-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...
THE TOWN OF MT CHARLESTON
953 PM PST SUN DEC 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR
NORTHWEST SAN BERNARDINO COUNTY AND THE MOUNTAINS OF CLARK COUNTY.

LOCALLY STRONG WEST WINDS WILL CONTINUE OVERNIGHT ACROSS THE HIGH
DESERT OF NORTHWEST SAN BERNARDINO COUNTY AS WELL AS THE 
SPRING MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE IN CLARK
COUNTY. RED ROCK CANYON CAN EXPECT TO EXPERIENCE SUSTAINED WINDS
BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 55 MPH AT TIMES. THE
HIGHER PEAKS COULD SEE GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 5, 9:11 PM PST, 6 hours 47 minutes earlier.

Area forecast discussion, Dec 5, 9:11 PM PST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
911 PM PST SAT DEC 5 2009

.SYNOPSIS...A COLD LOW PRESSURE SYSTEM DROPPING OUT OF CANADA WILL
MOVE INTO NORTHERN CALIFORNIA BY MONDAY MORNING. THIS WILL RESULT IN
LOCALLY STRONG AND GUSTY WINDS ON SUNDAY AND THEN VALLEY RAIN AND
MOUNTAIN SNOWS ACROSS MUCH OF THE AREA ON MONDAY. UNSETTLED WEATHER
WILL THEN BE OVER THE REGION THROUGH THE REMAINDER OF NEXT WEEK.
&&

.UPDATE...COLD UPPER LOW OVER NORTHERN UTAH THIS EVENING WITH
SHORTWAVE TROUGH MOVING THROUGH EAST CENTRAL NEVADA. SATELLITE SHOWS
ENHANCED BAND OF CLOUDS OVER LINCOLN COUNTY. SPOTTER IN PIOCHE
REPORTS LIGHT SNOW WITH A DUSTING ON THE GROUND SINCE 745 PM.
SHORTWAVE TROUGH WILL BE EXITING LINCOLN COUNTY BY MIDNIGHT WITH
SYSTEM MOVING ACROSS SOUTHWEST UTAH AND BRUSHING NORTHERN MOHAVE
COUNTY AFTER MIDNIGHT. LOCALLY STRONG NORTH WINDS THAT OCCURRED
AROUND BISHOP WITH THE FRONTAL PASSAGE HAVE SETTLED DOWN WITH COLD
FRONT NEARING THE LAS VEGAS VALLEY. AREA WILL BE BETWEEN SYSTEMS
SUNDAY WITH WEST WINDS INCREASING WITH NEXT DEEP LOW OVER NORTHERN
CALIFORNIA. 00Z MODELS STILL SETTING THE STAGE FOR FIRST SIGNIFICANT
WINTER STORM OF THE SEASON FOR THE AREA MONDAY/MONDAY NIGHT. UPDATES
THIS EVENING FOCUSED ON SKY COVER AND WINDS AREAWIDE FOR THE REST OF
TONIGHT.
&&

.PREV DISCUSSION...320 PM PST SAT DEC 5...THE WELL-ADVERTISED LOW
PRESSURE SYSTEM MAKING ITS WAY DOWN THE PACIFIC COAST WILL FINALLY
BEGIN TO IMPACT THE REGION STARTING SUNDAY. SUNDAY WILL BRING HIGH
WINDS TO THE SIERRA CREST AND THE HIGHER TERRAIN OF CLARK
COUNTY...INCLUDING THE SPRING MOUNTAINS...THE SHEEP RANGE...AND RED
ROCK CANYON. HIGH WIND WATCHES ARE IN PLACE FOR THESE AREAS FOR
SUNDAY AFTERNOON INTO MONDAY MORNING. SHORTLY AFTER THE LOW PRESSURE
SYSTEM CLOSES OFF OVER NORTHERN CALIFORNIA ON EARLY MONDAY
MORNING...PRECIPITATION SHOULD BEGIN TO MAKE ITS WAY FROM WEST TO
EAST OVER THE FORECAST AREA. THE FIRST ONSET OF SNOWFALL FOR THE
HIGHER TERRAIN OF INYO COUNTY WILL BEGIN LATE SUNDAY EVENING INTO
EARLY MONDAY MORNING. ACCORDINGLY...A WINTER STORM WATCH HAS BEEN
ISSUED FOR HEAVY SNOW AND WINDS IN THE MOUNTAIN TERRAIN ABOVE 5000
FEET...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE FOR
ESMERALDA...LINCOLN...CLARK...NYE...AND MOHAVE COUNTIES. IN
GENERAL...PRECIPITATION WILL START AS RAIN ON MONDAY AT ELEVATIONS
BELOW 5000 FEET...BUT AS THE LOW CENTER TRAVERSES ACROSS THE AREA
OVERNIGHT THE SNOW LEVELS WILL DROP DRAMATICALLY. LITTLE TO NO
ACCUMULATION IS EXPECTED AT ELEVATIONS BETWEEN 3500 TO 5000 FEET AT
THIS TIME...BUT THERE IS STILL SOME UNCERTAINTY WITH THE PLACEMENT
OF THE MOISTURE IN RELATION TO THE COLD AIR MOVING IN WITH THE LOW
CENTER. NOT RULING OUT THE POSSIBILITY OF SNOW BELOW 3500 FEET...BUT
THE MORE LIKELY SCENARIO IN LAS VEGAS VALLEY WILL BE SMALL
ACCUMULATIONS ALONG THE WESTERN FOOTHILLS. THE LOW PRESSURE SYSTEM
QUICKLY EXITS THE AREA ON TUESDAY...BRINGING NORTHWESTERLY FLOW OVER
THE FORECAST AREA AS A SMALL BREAK BEFORE THE NEXT ROUND OF STORMS.

.LONG TERM...FOR THE FIRST SEVERAL DAYS OF THE EXTENDED...HIGH
PRESSURE HOLDS FIRM OVER THEN NORTHERN GULF OF ALASKA ALLOWING
EASTERN PACIFIC ENERGY TO UNDERCUT THE HIGH AND BRING MOISTURE TO
THE SOUTHWESTERN CONUS. TIMING REMAINS QUESTIONABLE FOR THE ONSET OF
PRECIPITATION FROM THE NEXT STORM WITH THE GEM OVERSPREADING PRECIP
TO MUCH OF THE CWA WEDNESDAY AFTERNOON WHILE THE GFS REMAINS DRY.
THE ECMWF IS IN BETWEEN BRINGING PRECIP TO MAINLY THE SIERRA
WEDNESDAY AND THEN EAST OVER THE REST OF THE AREA WEDNESDAY
NIGHT/THURSDAY. THERE IS MODEL CONSENSUS THAT NEARLY ALL AREAS OF
THE CWA WILL HAVE A DECENT SHOT AT SOME QPF DURING THE LATE
WEDNESDAY TO LATE THURSDAY TIME FRAME AND POP TRENDS GENERALLY
REFLECT THIS. HOWEVER...SOME MODIFICATIONS WERE NEEDED TO THE POP
GRID FORECAST...TO BETTER MATCH NEIGHBORING OFFICES.

THE WEEKEND STILL HOLDS PROMISE OF A CONTINUING WET PATTERN. THE
OVERALL MARITIME FEEL OF THE AIRMASS WILL KEEP MODERATE AIR AND
ABUNDANT CLOUD COVER OVER THE REGION LEADING TO WARMER NIGHT TIME
LOWS AND COOLER DAYTIME HIGHS. BUT...ANY DAY THAT CAN BREAK OUT IN
SUNSHINE WILL HAVE A CHANCE OF SEEING SEVERAL DEGREES OF WARMING
WHILE CLOUDY DAYS WILL SEE LESS UPWARD MOVEMENT IN TEMPERATURES AND
THUS A SMALLER DIURNAL SPREAD.

A QUICK LOOK FURTHER AHEAD HINTS TO SOMEWHAT OF A PATTERN CHANGE AS
THE ALASKAN HIGH BREAKS DOWN AND PACIFIC SYSTEMS SHIFT NORTHWARD
TAKING THEIR POTENTIAL IMPACTS TO THE PACIFIC NORTHWEST.
&&

.AVIATION...FOR MCCARRAN...NORTHWEST WIND 8-10KTS WITH MOSTLY CLEAR
SKIES TONIGHT. A WINTER STORM WILL BRING IMPACTS TO THE AIRPORT
MONDAY AND MONDAY NIGHT WITH IMPROVING CONDITIONS EXPECTED ON
TUESDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP SUNDAY
AFTERNOON AND CONTINUE THROUGH THE DAY MONDAY. CEILINGS AT THE
AIRPORT COULD FALL BELOW 3K FEET WITH VISIBILITY DROPPING BELOW 5SM
IN MODERATE RAIN AT TIMES LATE MONDAY MORNING THROUGH MONDAY EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTH WINDS WILL DEVELOP SUNDAY AFTERNOON AND
CONTINUE THROUGH MONDAY NIGHT ACROSS MUCH OF THE AREA. SKIES WILL
CONTINUE TO CLEAR ACROSS THE SOUTH WITH FEW-SCT CLOUDS AROUND 8K-12K
FEET DEVELOPING ACROSS THE NORTH OVER THE NEXT FEW HOURS. A WINTER
STORM SYSTEM WILL BRING IMPACTS TO THE AREA MONDAY AND MONDAY NIGHT.
IN ADDITION TO THE STRONG GUSTY WINDS MENTIONED ABOVE...CEILINGS
COULD FALL BELOW 3K FEET AND VISIBILITY BELOW 4SM AT TIMES IN
MODERATE RAIN AND SNOW.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT
     FOR NVZ018-019.
     WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT      FOR NVZ014-015-018-019.
AZ...WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT      FOR AZZ001.
CA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     CAZ519.
     WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING      FOR CAZ519-521.
&&

PIERCE/LINDAMAN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 5, 5:47 AM PST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 AM PST SAT DEC 5 2009

CAZ519-520-523-524-060700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-
547 AM PST SAT DEC 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS OVER 40 MPH WILL DEVELOP OVER NORTHERN SAN BERNARDINO
COUNTY THIS AFTERNOON AND EVENING. A WIND ADVISORY IS IN EFFECT
FROM NOON UNTIL 10 PM PST. DOWNSLOPE WINDS ARE LIKELY ALONG THE
EASTERN SIERRA SLOPES AND THE OWENS VALLEY THIS AFTERNOON. WIND
GUSTS OVER 40 MPH CAN BE EXPECTED IN THE WESTERN FOOTHILLS OF THE
OWENS VALLEY AND GUSTS OVER 60 MPH ARE LIKELY AT ELEVATIONS ABOVE
5000 FEET. A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 6 PM PST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG AND MOIST PACIFIC STORM WILL BRING WIDESPREAD RAIN TO
THE DESERTS AND SNOW TO ELEVATIONS ABOVE 4000 FEET MONDAY THROUGH
EARLY TUESDAY. THIS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS IN
THE SOUTHERN SIERRA. ANOTHER STORM WILL IMPACT THE REGION THURSDAY
AND FRIDAY WITH MORE WIDESPREAD PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ521-522-525>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
547 AM PST SAT DEC 5 2009 /647 AM MST SAT DEC 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG AND MOIST PACIFIC STORM WILL BRING WIDESPREAD RAIN TO
THE DESERTS AND SNOW TO ELEVATIONS ABOVE 4000 FEET MONDAY THROUGH
EARLY TUESDAY. THIS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS IN
THE MOUNTAINS MONDAY AFTERNOON AND MONDAY NIGHT. ANOTHER STORM
WILL IMPACT THE REGION THURSDAY AND FRIDAY WITH MORE WIDESPREAD
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:58 AM PSTWind AdvisoryVEFInyo, San Bernardino24 hr
Dec 6, 2:26 PM PSTWinter Storm WarningVEFInyo, San Bernardino37 hr

Nearby

High Wind Warnings in California, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.